MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T4/66MM; SCREWDRIVERS

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T4/66MM; SCREWDRIVERS
Catalog Number 03.114.010
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device has been received and is currently in the evaluation process.Patient code (b)(4) no code available used to capture change to surgical plan device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2017, two (2) stardrive screwdriver shaft t4/66mm would not engage on the heads of the 1.5mm module cortex screws.Because of this the surgeon had to remove the plate and screws.Patient did not receive a plate on finger.Instead, two (2) kirschner wires were used.There was a surgical delay of about 5minutes.The procedure was successfully completed with patient in stable condition.Concomitant devices reported: cortex screw (part number unknown, lot number unknown, quantity unknown), plate (part number unknown, lot number unknown, quantity 1) this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.The returned instrument was examined and the complaint condition was able to be confirmed as the stardrive screwdriver shaft tip was found to be deformed.The complaint condition cannot be replicated due to post-manufacturing damage.The stardrive screwdriver shaft (03.114.010) is a component of both the 1.5mm modular lcp system and the 1.5mm lcp modular mini fragment system.In each instance, the t4 driver shaft is utilized for insertion or removal of screws.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is possible due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number.Device history records review was completed for part# 03.114.010, lot# 7766505.Supplier: (b)(4), release to warehouse date: dec 04, 2014.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No definitive root cause could be determined.However, the failure mode is consistent with the application off-axis/excessive force and/or wear and tear of a multiuse instrument.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T4/66MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7084712
Report Number2939274-2017-50149
Device Sequence Number1351872
Product Code HXX
UDI-Device Identifier10886982073044
UDI-Public(01)10886982073044(10)7766505
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.010
Device Lot Number7766505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;